Lamictal Effects?

I know this is probably ridiculous-ridonculous, since I’ve been on the Lamictal since Saturday, but I am feeling kind of good.  That’s not possible, right?  It can’t be because of the medication.  Maybe it’s just because I’m contemplating a move to Florida (oh by the way it’s SNOWING here again, I think I’ll puke!).  Maybe it’s because I’m not as buried at work.  It’s NOT because I’m getting laid (because I’m not, poop!).  Well.  I am grateful for any day that the Mean Reds decides to take a hike.  Hey Abilify!  Why don’t you make a commercial where the girl is totally fucking bitchy to everyone and gets fired from her job?  Haha just a random thought I thought I’d throw in there.  Try to keep up, people!  That is all for now, ta-ta.

26 thoughts on “Lamictal Effects?

  1. I had the same experience when I took Lamictal — until the other nasty side effects kicked in. I initially thought it was because of my decision to get help, but maybe the drug actually works. I wish you better luck on it than I had — and it’s April, the snow can’t last too much longer.

  2. It may be the lamictal and the circumstances changing the chemistry. I love lamictal, I almost got fired and was a total bitch-plus didn’t sleep for four days without being tired on abilify for less then a week. It’s all a mystery to me. Savor the good days–and move to florida-fresh start, beautiful sun, no day can be awful when you can go sit on the ocean in mid December and get a tan-ha!

  3. Lamictal is like the friendliest mood stabiliser out there. Side effects are minimal and effects are good. Def better than lithium which is fairly toxic long term. I know that mood stabilisers in general help reduce incidence of depression and slightly so with elation.

  4. Thanks for the insight,I have an appointment with my doctor in a couple of weeks and she is planning on putting me on lactimal and Cymbalta. Currently I am on abilify. I am glad there is someone out there that has a little experience with the medication to let us know about it. Great blog. Please visit mine if you get the time..http://nevercryoverspilledmilk.com Thanks so much Kelly Lynn

  5. Hey – I’m on Lamictal (that’s lamotrigine, right??), and I definitely haven’t had the boost, or a sense of euphoria 😦 but it does seem to be stabilising me. So, enjoy the boost, if you’re having one, and turn the central heating up and cosy up under the blanket until the snow goes!
    Heggles x

  6. My daughter takes Lamictal and swears by it. I’ve been afraid to try it because I can get hives from just thinking about something that makes me itchy. So I’m on Seroquel. It seems to work well for me. Maybe I’m just always looking for something better.

  7. I’m also a fan of lamictal. I’ve been on it for about a year and am a fan of the lack of side effects and how it’s done wonders to make me balanced. I’m now doing this in conjunction with Saphris (an anti-psychotic) and it’s doing well for me.

  8. I’ve had mixed responses to lamotrigine. I first started taking it around this time last year, at the same time as phasing off lithium. I had a hypomanic response – although at the time I wasn’t sure whether it was that or just the effect of the medication working. I also had a raft of horrible side effects whilst going through the titration schedule (which was a pain after lithium as that agreed with me quite well although the efficacy decreased over time, hence the switch) but by the time I got up to my prescribed dose of 200mg both the feeling of elation and the side effects had worn off. It was at that point I came off meds all together because I felt I’d lost sight of what I was even measuring against. I wished I’d come off lithium, stabilised, then gone onto lamotrigine from a clean slate so I could identify what a baseline state was for me at that time – as it was I didn’t feel I could even tell whether I was feeling any better or not because I didn’t know what ‘normal’ was any more.

    So I was clean for almost a year and I’ve just started lamotrigine again as I’ve been having a bumpy ride recently. I’m about 10 days in so still on 25mg, and weirdly experiencing it differently this time around. The first time the side effects were insomnia (something I struggle with anyway, but especially bad), mouth ulcers, throat so sore it hurt to swallow, lack of appetite, and happiness. I found these were all really fast-acting and kicked in within a couple of days of taking it – they would wear off gradually after about 10 days, then it would be time to up the dose and the whole thing would start over again. This time I’ve got dry skin, I’m having sleeping problems but it’s not as intense as last time, and I’m getting nauseous after I eat. The elevated mood isn’t there in the same way, but then things have been much better for me recently than they had this time last year, so maybe it’s just that I don’t have as far up to go. Where previously I was mostly taking lamotrigine to help with the depression, which is more frequent and problematic for me than mania, I’m now just more unstable in general (which is kind of where I started with the whole getting diagnosed/taking meds thing, although I should note that the extreme and rapid lability of mood is more likely to be caused by the borderline personality disorder than the bipolar, which has more long-term effects) so maybe it wasn’t such a smart idea to come off the meds after all.

    I know lots of people have reported lamotrigine as a wonder-drug and I hope it works for you. I hope it works for me this time around, too. I don’t exactly know that it didn’t last time – I didn’t really give it a chance, but I was so frustrated with the whole process and I guess I’m glad I gave myself that time to see what I was like unmedicated. There is evidence to suggest, from what I’ve been reading, that it might be helpful to start the titration but stop increasing the dose when the drug seems to have reached efficacy. It’s a bit hard to judge when it’s ‘working’ (especially for a disorder that’s characterised by fluctuating mood states!), but I’m taking the increase slower this time with the intention of doing just that – I don’t want more chemicals in my system than necessary, and based on last time I found the effect was lost the more I increased the dosage (although the ‘effect’ may just have been temporary side effects of course, so it’s impossible to really know whether it was dosage-related or simply a matter of time). I intend to do two weeks at 25mg then stick at 50 and see how that goes for a month or so before reviewing whether to increase to 100, then do the same before looking at 200. It’s nice to be able to take a bit more control after the strictness of lithium dosage, serum levels, etc.

    Wow, sorry, that was really long! I might actually post this on my own blog as a record of where I’m at – apologies for taking up so much of your comment space 🙂

    Jess

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s